Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 12, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Jun 15, 2006, 3:42 AM MDT for 8 counties in Colorado. It took effect at Jun 15, 2006, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2006, 3:42 AM MDT (09:42 UTC)
- In effect from
- Jun 15, 2006, 12:00 PM MDT
- Expired
- Jun 15, 2006, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Lincoln County, CO, Park County, CO
The radar
The Denver radar (KFTG), 48 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 5538 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOU 150942 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 342 AM MDT THU JUN 15 2006 ...ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS EXPECTED... .STRONG AND GUSTY SOUTHWEST WINDS ARE EXPECTED TO REDEVELOP OVER PARK COUNTY...THE SOUTHERN FRONT RANGE FOOTHILLS...AND THE PALMER DIVIDE AREA BY THIS AFTERNOON. IN ADDITION...TEMPERATURES WILL STILL BE UNSEASONABLY WARM WITH VERY LOW HUMIDITY READINGS. AN UPPER LEVEL DISTURBANCE WILL ALSO BRING WIDELY SCATTERED AND MOSTLY DRY THUNDERSTORMS WHICH WOULD BRING THE POTENTIAL FOR NUMEROUS WILDFIRE STARTS. COZ214-216-241-246-247-151745- /O.NEW.KBOU.FW.W.0012.060615T1800Z-060616T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE... TARRYALL...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER 342 AM MDT THU JUN 15 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR PARK COUNTY...THE SOUTHERN FRONT RANGE FOOTHILLS... AND PALMER DIVIDE AREA...ZONES 214...216...241...246...AND 247 FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW HUMIDITIES...AND DRY LIGHTNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH IN THE WARNING AREA THIS AFTERNOON. IN ADDITION...WIDELY SCATTERED THUNDERSTORMS WITH LITTLE IF ANY RAINFALL ARE EXPECTED TO DEVELOP. THIS IN COMBINATION WITH UNSEASONABLY WARM TEMPERATURES AND MINIMUM HUMIDITIES OF 8 TO 10 PERCENT WILL PRODUCT CRITICAL FIRE WEATHER CONDITIONS. ANY EXISTING OR SMOLDERING FIRES COULD QUICKLY SPREAD INTO LARGE WILDFIRES. IN ADDITION...THUNDERSTORMS WITH DRY LIGHTNING COULD ALSO SPARK NEW WILDFIRES CAPABLE OF SPREADING RAPIDLY. THE HAINES INDEX WILL BE A 6...OR HIGH POTENTIAL FOR LARGE PLUME DOMINATED FIRE GROWTH. CONDITIONS ARE EXPECTED TO IMPROVE THIS EVENING AS A COLD FRONT SLIDES ACROSS THE AREA...BRINGING COOLER TEMPERATURES...LIGHTER WINDS...AND HIGHER HUMIDITY LEVELS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ BARJENBRUCH
2 follow-up statements
000 WWUS85 KBOU 152036 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 236 PM MDT THU JUN 15 2006 COZ214-216-241-246-247-160200- /O.CON.KBOU.FW.W.0012.000000T0000Z-060616T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE... TARRYALL...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER 236 PM MDT THU JUN 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH IN WILL CONTINUE IN THE WARNING AREA THROUGH THE EARLY EVENING HOURS. IN ADDITION...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WITH LITTLE IF ANY RAINFALL MAY OCCUR AS WELL. THIS IN COMBINATION WITH WARM TEMPERATURES AND MINIMUM HUMIDITIES OF 10 TO 15 PERCENT WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. ANY EXISTING OR SMOLDERING FIRES COULD QUICKLY SPREAD INTO LARGE WILDFIRES. IN ADDITION...THUNDERSTORMS WITH DRY LIGHTNING COULD ALSO SPARK NEW WILDFIRES CAPABLE OF SPREADING RAPIDLY. THE HAINES INDEX WILL BE A 6...OR HIGH POTENTIAL FOR LARGE PLUME DOMINATED FIRE GROWTH THROUGH EARLY THIS EVENING. CONDITIONS ARE EXPECTED TO IMPROVE THIS EVENING AS A COLD FRONT SLIDES ACROSS THE AREA...BRINGING COOLER TEMPERATURES...LIGHTER WINDS...AND HIGHER HUMIDITY LEVELS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS85 KBOU 160202 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 802 PM MDT THU JUN 15 2006 COZ214-216-241-246-247-160315- /O.EXP.KBOU.FW.W.0012.000000T0000Z-060616T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE... TARRYALL...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER 802 PM MDT THU JUN 15 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS HAD DIMINISHED IN THE WARNING AREA THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 15, 3:00 AM MDT, 42 minutes earlier.
Area forecast discussion, Jun 15, 3:00 AM MDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 AM MDT THU JUN 15 2006 .SHORT TERM DISCUSSION...COLD FRONT HAS MOVED SOUTHWARD THROUGH MUCH OF THE PLAINS AND AS OF 3 AM WAS SLOWING AS IT PUSHED OVER THE PALMER DIVIDE. UPPER LEVEL TROUGH ACROSS THE GREAT BASIN WILL BE SLOW TO MOVE TODAY AS ANOTHER SPEED MAX DRIVES INTO THE BASE OF THE TROUGH. THUS...EXPECT A CONTINUATION OF RATHER STRONG SOUTHWEST FLOW ALOFT. WITH STRONG DAYTIME HEATING...SOUTHWEST FLOW ALOFT AIDING LEE TROUGHING...AND GOOD Q-G VERTICAL MOTION THIS AFTERNOON...EXPECT UNUSUALLY STRONG CYCLOGENESIS FOR THIS TIME OF YEAR TO OCCUR OVER EAST CENTRAL COLORADO. AS A RESULT...STRONG SOUTH TO SOUTHWEST SURFACE FLOW IS EXPECTED TO REDEVELOP OVER PARK COUNTY...THE SOUTHERN FOOTHILLS...AND PALMER DIVIDE BY THIS AFTERNOON. THIS WILL LOWER DEWPOINTS INTO THE TEENS TO LOWER 20S AND ALSO PROVIDE ANOTHER DAY OF HOT TEMPERATURES IN THOSE LOCALES. IN ADDITION...UPWARD Q-G VERTICAL MOTION SHOULD BE ENOUGH TO GENERATE HIGH BASED MAINLY DRY STORMS SO HOISTED A RED FLAG WARNING FOR FIRE ZONES 214...216... 241...246...AND 247. GIVEN STRONG CYCLOGENESIS...ALSO EXPECT A WELL DEVELOPED SURFACE BOUNDARY TO ESTABLISH ITSELF OVER EAST CENTRAL COLORADO. THIS WOULD SERVE AS A FOCUS FOR CONVECTIVE INITIATION AND POTENTIALLY SEVERE STORMS AS THEY MOVE INTO SLIGHTLY MORE MOIST AND UNSTABLE ATMOSPHERE FARTHER NORTH AND EAST. THE BOUNDARY WOULD ALSO HELP POTENTIAL FOR NON-SUPERCELL TORNADOES. HOWEVER...MOISTURE RETURN BEHIND THE FRONT APPEARS TO BE QUITE SLOW AND THUS INSTABILITY WOULD BE LIMITED TO 1000 J/KG OR LESS TODAY. NONETHELESS...WIND SHEAR IS VERY STRONG TODAY WITH 0-6 KM SHEAR APPROACHING 30 M/S SUPERCELLS ARE STILL LIKELY. STORMS WILL ORGANIZE AND BECOME MORE NUMEROUS AS THEY MOVE NORTHEAST INTO MORE FAVORABLE MOIST ENVIRONMENT. HIGHEST POPS IN THE NORTHEAST CORNER OF THE STATE LOOK GOOD. Q-G VERTICAL MOTION STAYS IN FORCE OVERNIGHT...SO KEPT AT LEAST A SLIGHT CHANCE OF STORMS GOING PAST MIDNIGHT. .LONG TERM DISCUSSION...RELATIVELY COOL WEATHER WILL CONTINUE INTO FRIDAY AS A BROAD TROF MOVES ACRS THE STATE. FLOW JUST ABV THE DECK WL BE NELY THRU THE DAY WHICH WILL KEEP STEERING IN MORE MSTR. PWS ARE PROGGED TO CLIMB ABV HALF AN INCH...AND WE CAN KEEP THE MID LVLS FM WARMING TOO MUCH...SOME TSTMS SHOULD FORM IN THE AFTN. THERE IS A CHANCE MUCH OF THE PLAINS WL REMAIN CAPPED...AND THEREFORE AM RELUCTANT TO GO ABV ISOLD POPS AT THIS TIME. IF CAP IS BROKEN... SOME SVR STORMS PSBL GIVEN THE AMT OF BACKING WINDS IN THE LWR LVLS OF THE ATMS. DUE TO AMT OF MSTR AVBL...MOST STORMS WHICH MANAGE TO DVLP SHOULD PRODUCE ACTUAL RAIN. BUT IT IS WORTH NOTING THE AIR WEST OF THE MTNS IS SUBSTANTIALLY DRIER AND CANNOT RULE OUT SOME DRY STORMS WEST OF THE DIVIDE. TEMPS SHOULD HOLD ARND 80 ON THE PLAINS. ALAS...THE RESPITE FROM THE HOT AND DRY WEATHER LOOKS SHORT LIVED. YET ANOTHER BURDGEONING MASS OF HIGH PRESSURE WL DVLP ACRS THE AREA BY THE LATTER HALF OF THE WKND. BY MONDAY H5 HEIGHTS LOOK TO CLIMB UPWARDS OF 596DM WITH H7 TEMPS CLIMBING TO 20C OVR THE MTNS. WL INCRS TEMPS INTO THE MID AND UPR 90S FOR DAYS 6 AND 7. USUALLY IT IS TOUGH TO GO 15 DEGREES OVER CLIMO THAT FAR OUT...BUT THE WAY THINGS HAVE BEEN GOING IT DOES NOT SEEM LIKE MUCH OF A STRETCH. && .BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING 12 PM MDT UNTIL 8 PM MDT FOR FIRE WEATHER ZONES 214...216...241...246...AND 247. && BARJENBRUCH/046
Hazardous weather outlook, Jun 14, 11:22 AM MDT, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1122 AM MDT WED JUN 14 2006 COZ030>051-151200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1122 AM MDT WED JUN 14 2006 ...RED FLAG WARNING IN EFFECT FOR THE ENTIRE AREA FROM 1200 THROUGH 2100 THIS EVENING FOR STRONG WINDS...LOW HUMIDITY...WARM TEMPERATURES...SOME DRY THUNDERSTORMS...AND HIGH HAINES INDEX... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT HOT AND DRY CONDITIONS TODAY WILL WILL PRODUCE VERY HIGH FIRE DANGER CONDITIONS FOR THE ENTIRE AREA THROUGH THIS EVENING. GUSTY SOUTHWEST WINDS WILL PREVAIL WITH SPEEDS OF 20 TO 30 MPH AND GUSTS TO 45 MPH POSSIBLE. RECORD BREAKING HIGH TEMPERATURES ARE LIKELY WITH READINGS NEAR 100 DEGREES ACROSS LOWER ELEVATIONS. THERE WILL BE ENOUGH HIGHER LEVEL MOISTURE IN THE ATMOSPHERE TO PRODUCE ISOLATED THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. SINCE THE LOWER LEVELS WILL BE DRY...THE MAIN THREAT WILL BE STRONG GUSTY WINDS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FIRE WEATHER WATCH WILL BE IN EFFECT THURSDAY AFTERNOON AND EVENING. IT DOES HOWEVER LOOK COOLER FOR THE NORTHEAST PLAINS AS THE MODELS NOW SHOW THE COLD FRONT PUSHING INTO THE FORECAST AREA THURSDAY MORNING. IF THIS OCCURS...THEN THE BEST POTENTIAL FOR RED FLAG CONDITIONS WILL OCCUR ALONG AND AHEAD OF THIS FRONT...WHICH SHOULD SETTLE ALONG THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE BY AFTERNOON. COOLER WEATHER WITH HIGHER RELATIVE HUMIDITY VALUES WILL RETURN TO MUCH OF THE REGION ON FRIDAY IN THE WAKE OF THE COLD FRONT AS THE PASSAGE OF AN UPPER LEVEL TROUGH. HOWEVER NO CHANCE OF ANY SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SZOKE/KOOPMEINERS
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.